Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Should Lisinopril be taken thrice a day to stabilize BP?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4909 Questions
Question
my husband is 75 and takes lisinopril 5 mg 2 x day. he is dizzy now and has bloodshot eyes..his BP at 11 am was 151/99 and at 1:30pm it was 157/101. when checked a 2nd time, both times it dropped a bit. Should he take an extra lisinopril now. He also has vertigo...those symptoms come and go. thank you, and HNY to you..
Tue, 5 Jun 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that your husband blood pressure values are above the normal ranges, which indicates that this dose of lisinopril is not very effective in controlling his high blood pressure.

For this reason, it is reasonable increasing the dose up to 20mg daily.

From the other hand, you should know that dizziness is a common adverse effect of lisinopril. Other possible causes of dizziness to consider are: uncontrolled high blood pressure, low blood flow to the brain due to vertebro-basilar insufficiency, thyroid gland dysfunction, an inner ear disorder, chronic degeneration of the cervical spine, etc..

For this reason, if the dizziness worsens after increasing the dose of lisionopril, it could be related to adverse effects of this drug. In such case switching to another drug would be needed.

If the dizziness persists at the same degree and is triggered by head or neck movements, I would recommend performing further tests to investigate for the possible underlying causes:

- a cervical spine X ray study
- a Doppler ultrasound of carotid and vertebral arteries
- complete blood count
- thyroid hormone levels
- fasting glucose
- blood lipid profile
- blood electrolytes.

Consulting with an ENT specialist may be needed in case of suspions on an inner ear disorder.

You should discuss with his doctor on the above issues.

Hope you will find this answer helpful!

Wishing a Happy New Year,

Dr. Iliri

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor